MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; BIPOLAR GRASPER, LONG

INTUITIVE SURGICAL, INC ENDOWRIST; BIPOLAR GRASPER, LONG
Model Number 470400-09
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The long bipolar grasper instrument was analyzed and found to have a broken conductor wire within the bipolar yaw pulley, between the wire crimp on the grip and the silicone potting sealing the wire entrance to the yaw pulley.The instrument failed the electrical continuity test.The wire was fully broken, and the conductor wires were exposed.No signs of thermal damage were observed.Components adjacent to the broken wire did not show damage.Additional observation found unrelated to the reported complaint states that the instrument had a broken bipolar yaw pulley at the grip hub.Broken pieces were missing as a result of the breakage.The size of the missing piece was approximately 0.1315¿ x 0.0076¿.The electrode was also exposed.The components surrounding the break did not exhibit damage that would have contributed to the broken yaw pulley.The complaint was confirmed by failure analysis.
 
Event or Problem Description
It was reported that during a da vinci-assisted pulmonary lobectomy surgical procedure, the long bipolar grasper instrument had a broken conductor wire.The instrument was removed and replaced with a backup.Following this, the user continued with the procedure without further issues.No fragment fell inside the patient.No known impact or patient consequence was reported.

Brand Name
ENDOWRIST
Common Device Name
BIPOLAR GRASPER, LONG
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key19766668
Report Number2955842-2024-16975
Device Sequence Number8514284
Product Code NAY
UDI-Device Identifier00886874113530
UDI-Public(01)00886874113530(10)N10190302
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150837
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 06/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470400-09
Device Catalogue Number470400
Device Lot NumberN10190302 0124
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/08/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/19/2024
Initial Report FDA Received Date07/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexPrefer Not To Disclose